MAUDE Adverse Event Report: BIOMERIEUX SA PREVI COLOR GRAM INSTRUMENT; PREVI® COLOR GRAM INSTRUMENT

BIOMERIEUX SA PREVI COLOR GRAM INSTRUMENT; PREVI® COLOR GRAM INSTRUMENT
Model Number 414292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining incorrect gram stain results in association with previ color gram instrument (reference 414292 serial (b)(4).The customer stated they obtained gram negative results for gram positive organisms.Specifically, the customer obtained an incorrect gram result for a clinical blood culture sample.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in ireland regarding incorrect gram stain results in association with previ® color gram instrument (reference(b)(4) serial: (b)(6).A biomérieux internal investigation has been completed with the following results: a trend analysis was completed regarding the complaints recorded for a staining issue.Probability as per safety risk management procedure 001622 rev 06.A: improbable there is no capa, no non conformity on previ color linked with customer 's complaint.The customer's strain was tested.This issue was not reproduced with previ color v1 but was reproduced with previ color v2.The strain was determined to be enterococcus faecalis with the vitek® ms instrument.Since e.Faecalis is a common strain and this is the first instance of this issue the root cause was linked to an atypical strain.

Brand Name
PREVI COLOR GRAM INSTRUMENT
Common Device Name
PREVI® COLOR GRAM INSTRUMENT
Manufacturer (Section D)
BIOMERIEUX SA
chemin de l orme
marcy l etoile, rhone 69280,
FR 
MDR Report Key9131177
Report Number8020790-2019-00056
Device Sequence Number336430
Product Code KPA
UDI-Device Identifier03573026415310
UDI-Public03573026415310
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2019
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1